Home | News | Find a Doctor | Ask a Question | Free

Minoxidil and libido


#1

Does anyone have any experience with minoxidil lowering their libido? Ive done a google search on this and dont seem to find much info.
Thanks in advance


#2

» Does anyone have any experience with minoxidil lowering their libido? Ive
» done a google search on this and dont seem to find much info.
» Thanks in advance

C’mon, nobody???


#3

Loss of libido is not even on a list of “very rare” side effects from minoxidil (OR from Loniten tablets). I have never heard of anyone (besides you) complaining of loss of libido from minoxidil. Are you using anything else that may cause this effect - saw palmetto, Propecia, Dutasteride, Beta-Sitosterol, etc.? The lack of evidence that minoxidil causes loss of libido is probably the reason why you have not received any replies - I don’t think anyone was ignoring you. Maybe you have seen loss of libido on a list of side effects??? I only checked on a few sources including the Mayo Clinic and Merck.


#4

I don’t recall ever hearing somebody complain about a loss of libido with minoxidil usage, but I have heard about something else that’s along somewhat similar lines: the use of topical minoxidil on the penis, to help stimulate erections!

That was mentioned a few times in years past on alt.baldspot, and it was (supposedly) something that really did have such an effect. Haven’t heard any more about that in a long time, though. The whole idea may be just an urban myth.

.


#5

» I don’t recall ever hearing somebody complain about a loss of libido with
» minoxidil usage, but I have heard about something else that’s along
» somewhat similar lines: the use of topical minoxidil on the penis, to
» help stimulate erections!
»
» That was mentioned a few times in years past on alt.baldspot, and it was
» (supposedly) something that really did have such an effect. Haven’t heard
» any more about that in a long time, though. The whole idea may be just an
» urban myth.
»
» .
Actually, Ive never experienced this but my brother is taking this now and says he is experiencing this so I thought I would post that here and see what anyone else thought.


#6

Hi,

Minoxidil can cause decrease of sexual ability or desire ( But very rare and occurs only if too much of medicine is absorbed in to the body).

Source -
http://www.mayoclinic.com/health/drug-information/DR601937


#7

» » I don’t recall ever hearing somebody complain about a loss of libido
» with
» » minoxidil usage, but I have heard about something else that’s along
» » somewhat similar lines: the use of topical minoxidil on the penis, to
» » help stimulate erections!
» »
» » That was mentioned a few times in years past on alt.baldspot, and it
» was
» » (supposedly) something that really did have such an effect. Haven’t
» heard
» » any more about that in a long time, though. The whole idea may be just
» an
» » urban myth.
» »
» » .
» Actually, Ive never experienced this but my brother is taking this now and
» says he is experiencing this so I thought I would post that here and see
» what anyone else thought.

My brother (of course)- Yes we believe you.


#8

» Hi,
»
» Minoxidil can cause decrease of sexual ability or desire ( But
» very rare and occurs only if too much of medicine is absorbed
»
in to the body).
»
» Source -
» http://www.mayoclinic.com/health/drug-information/DR601937

I think there is more involved here that he is not telling me. Ive been using Costco brand Minoxidil with no problems but according to him he is using rogaine. I dont think there is anything different but???
He knows my issues against propecia, I had some bad sides from it and I warned him against trying it. Im wondering if he went ahead and is taking it.
Thanks for the link


#9

Several weeks after starting Minoxidil (= Rogaine) 2%, I experienced lower libido and occasional erectile dysfunction. I did not make the connection until I noticed that one of the rare side effects listed in the Minoxidil leaflet was sexual disturbance. Went to an urologist who said the cause was unlikely to be the Minoxidil, more likely stress or other “psychological” factors. However, the period had not been particularly stressful. Blood test showed no problems. Two weeks after stopping Minoxidil, my libido is returning to normal… Strange.

» Does anyone have any experience with minoxidil lowering their libido? Ive
» done a google search on this and dont seem to find much info.
» Thanks in advance


#10

» Several weeks after starting Minoxidil (= Rogaine) 2%, I experienced lower
» libido and occasional erectile dysfunction. I did not make the connection
» until I noticed that one of the rare side effects listed in the Minoxidil
» leaflet was sexual disturbance. Went to an urologist who said the cause
» was unlikely to be the Minoxidil, more likely stress or other
» “psychological” factors. However, the period had not been particularly
» stressful. Blood test showed no problems. Two weeks after stopping
» Minoxidil, my libido is returning to normal… Strange.
»
»
»
» » Does anyone have any experience with minoxidil lowering their libido?
» Ive
» » done a google search on this and dont seem to find much info.
» » Thanks in advance

I thought Minoxidil was a vasodilator, which increases blood flow and widens blood vessels in arteries and veins. In any case it should help :smiley:


#11

» Does anyone have any experience with minoxidil lowering their libido? Ive
» done a google search on this and dont seem to find much info.
» Thanks in advance

I have been using minoxidil for years, never a problem in that department :slight_smile: